What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 16, 3:03 PM EST, 2 hours 44 minutes earlier.
Area forecast discussion, Apr 16, 3:03 PM EST, 2 hours 44 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
403 PM EDT Sun Apr 16 2017
.SYNOPSIS...
Showers and thunderstorms will be observed tonight ahead of
cold front that drops south through the Ohio Valley. High
pressure and dry weather will return to the area for the
beginning of the work week.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
Westerly mid level wind flow across the area with showers and
thunderstorms developing ahead of pre-frontal surface trof.
ILN/s FA in between two areas of favorable development. Better
organization to our northeast where more favorable shear exists.
More favorable instability has developed to our south. Expect
mixed boundary layer capes of 1000 to 1200 j/kg during the late
aftn into early evening over ILN/s southern counties ahead of
the surface trof.
Wind flow is unidirectional from the west and bulk shear is not
impressive. Wet bulb zero heights are fcst to be between 9000
and 9500 feet and hail growth zone cape values of 200 to 300
j/kg over the south are being observed. Given height of wet
bulb, some hail producing storms will be possible but due to
limited instability severe threat will be limited.
DCAPE values up to 900 j/kg observed over far southern counties.
Therefore some of the better updrafts will have the potential
to produce damaging wind gusts. Also, some of these storms may
produce heavy rain with pw/s of 1.25 to 1.5 inches and due to
the relatively slow movement.
A chance of a shower will linger with the front dropping
southeast through the Ohio Valley late tonight.
Lows tonight will range from the upper 40s in the north to the
mid/upper 50s in the south.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
Mid level flow amplifies with a west-northwest flow developing.
Surface cold front to drop south into the TN Vly with high
pressure building into the Great Lakes. Clouds will diminish
from north to south. NAM soln continues to be an outlier with
spurious wave spreading pcpn back into ILN/s southern counties
late in the day into Monday night. Have kept the area dry
following a consensus soln. Temperatures Monday will be cooler,
ranging from the upper 60s in the north to the lower 70s in the
far south.
Under the influence of high pressure clouds will diminish with a
dry airmass over the region. Lows Monday night to range from the
mid 40s ne to near 50 southwest.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
On Tuesday morning, surface high pressure will be centered over
Quebec, with weak surface ridging extending southwest into the Ohio
Valley, underneath a pseudo-zonal mid-level flow pattern. With a
relatively dry air mass in place and generally neutral boundary
layer advection, Tuesday appears fairly likely to remain dry, at
least during the day. The ILN CWA will end up between two areas of
mid-level forcing by Tuesday night -- a weak shortwave over the
southeastern states, and a compact shortwave (with a trailing cold
front) moving into the northern Great Lakes. Neither of these
features will make a direct hit on the area, but a gradual increase
in precipitation chances is expected going into Wednesday,
especially as the front nears the northern half of the forecast area
by Wednesday afternoon and evening.
Model runs today have shown a very different solution for Thursday
and beyond. Whereas the aforementioned frontal boundary was
originally expected to hang near the area for another day or two,
both 12Z GFS/ECMWF solutions now depict a progressive wave moving
through the Great Lakes on Thursday. Initially keeping the boundary
north of the area (and thus in a warmer and more unstable air mass),
this now allows for a cold front to cross the region Thursday,
bringing perhaps the best chance for showers and storms during the
week. It is hard to completely buy into this solution given how
different it is from previous model runs, but PoPs have been trended
toward Thursday, and trended away from Friday. Another round of
cyclogenesis in the deep south may eventually spread precipitation
into the area at some point over the weekend, but model spreads
(GEFS members included with regards to timing/amplitude) are too
wide for specific predictions at this point, particularly beyond
Friday evening.
An overall warming trend is expected through Thursday -- increasing
through the 70s -- which (depending on exact frontal timing and
positioning) should be the warmest day of the week, especially in
the southeastern CWA. Cooler conditions (generally 60s) are forecast
for Friday and into the weekend.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
Shower and thunderstorms will develop across the TAF sites with
the best coverage south. Expect VFR conditions with ocnl MVFR
CIGS and VSBYS in thunderstorms. These storms will end from
north to south this evening with the passage of a sfc trof and
then cold front. Some solutions bringing a period of MVFR cigs
to the southern TAF sites. Have kept the MVFR deck scattered
with VFR conditions forecast overnight. Expect VFR conditions
to continue Monday with high pressure building in.
Southwest winds will gust up to around 25 kts this aftn and
then shift northwest at 10 kts or less this evening. North to
northeast winds are expected at 10 kts or less Monday.
OUTLOOK...Thunderstorms possible Wednesday through Thursday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...Coniglio/AR
NEAR TERM...AR
SHORT TERM...AR
LONG TERM...Hatzos
AVIATION...AR
Hazardous weather outlook, Apr 16, 4:04 AM EST, 13 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
504 AM EDT Sun Apr 16 2017
INZ050-058-059-OHZ026-034-035-042>046-051>056-060>062-170915-
Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking-
Preble-Montgomery-Greene-
504 AM EDT Sun Apr 16 2017
This Hazardous Weather Outlook is for East Central Indiana, Central
Ohio and West Central Ohio.
.DAY ONE...Today and Tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be required.
INZ066-073>075-080-KYZ089>100-OHZ063>065-070>074-077>082-088-170915-
Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-
Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Fayette OH-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-
Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
504 AM EDT Sun Apr 16 2017
This Hazardous Weather Outlook is for Southeast Indiana, Northeast
Kentucky, Northern Kentucky, Central Ohio and Southwest Ohio.
.DAY ONE...Today and Tonight.
A few strong to severe thunderstorms will be possible this
afternoon and early evening. The main threats will be isolated
damaging wind gusts and large hail. Torrential downpours may lead to
localized flooding.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be required.
In the hours before
Special weather statement, Apr 16, 5:07 PM EST, 40 minutes before
Special Weather Statement
National Weather Service Wilmington OH
607 PM EDT SUN APR 16 2017
OHZ077-078-162245-
Hamilton OH-Clermont OH-
607 PM EDT SUN APR 16 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HAMILTON AND
CENTRAL CLERMONT COUNTIES UNTIL 645 PM EDT...
At 607 PM EDT, radar indicated a strong thunderstorm over
Forestville, moving east at 15 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Penny size hail...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Cincinnati, Madeira, Milford, Forestville, Amelia, Mariemont, New
Richmond, Terrace Park, Batavia, Silver Grove, Salem Heights,
Riverbend And Coney Island, Withamsville, Plainville, Coldstream, The
Village of Indian Hill, Newtown, Fairfax, Sherwood and Owensville.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3896 8429 3900 8430 3903 8433 3904 8437
3904 8441 3906 8443 3910 8443 3911 8444
3917 8441 3917 8404 3891 8412
TIME...MOT...LOC 2207Z 283DEG 14KT 3909 8435
ConiglioLocal storm report, Apr 16, 5:10 PM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
610 PM EDT SUN APR 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL 1 W DRY RUN 39.10N 84.35W
04/16/2017 M0.88 INCH HAMILTON OH PUBLIC
0.9 INCH
&&
JGIBSONSpecial weather statement, Apr 16, 5:18 PM EST, 29 minutes before
Special Weather Statement
National Weather Service Wilmington OH
618 PM EDT SUN APR 16 2017
OHZ065-074-162300-
Fairfield OH-Hocking OH-
618 PM EDT SUN APR 16 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FAIRFIELD AND HOCKING
COUNTIES UNTIL 700 PM EDT...
At 617 PM EDT, radar indicated a strong thunderstorm 10 miles south
of Lancaster, moving east at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Logan, Nelsonville, Hide-A-Way Hills, Amanda, Laurelville, Sugar
Grove, Buena Vista in Hocking County, Gibisonville, Hideaway Hills,
Lake Logan State Park, Haydenville, Clearport, Enterprise, Union
Furnace, Rockbridge, Oreville and Carbon Hill.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3947 8228 3944 8228 3947 8274 3955 8273
3956 8274 3965 8274 3969 8237 3960 8238
3959 8226 3956 8226 3956 8222 3947 8222
TIME...MOT...LOC 2217Z 269DEG 19KT 3957 8265
ConiglioLocal storm report, Apr 16, 5:22 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
622 PM EDT SUN APR 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL 5 WNW BATAVIA 39.10N 84.28W
04/16/2017 M1.00 INCH CLERMONT OH PUBLIC
&&
JGIBSONSpecial weather statement, Apr 16, 5:30 PM EST, 17 minutes before
Special Weather Statement
National Weather Service Wilmington OH
630 PM EDT SUN APR 16 2017
INZ075-080-162300-
Switzerland IN-Ohio IN-
630 PM EDT SUN APR 16 2017
...A STRONG THUNDERSTORM WILL AFFECT OHIO AND SWITZERLAND COUNTIES
UNTIL 700 PM EDT...
At 629 PM EDT, radar indicated a strong thunderstorm 11 miles
northeast of Madison, moving east at 35 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...
Very heavy rain...
Locations impacted include...
Vevay, Pleasant, Fairview, Center Square, Aberdeen, Pate, Markland,
Avonburg, Moorefield, Bear Branch, East Enterprise, Allensville,
Mount Sterling and Jacksonville.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3893 8520 3893 8514 3894 8513 3894 8510
3895 8509 3897 8492 3878 8495 3878 8500
3875 8505 3875 8520
TIME...MOT...LOC 2229Z 266DEG 29KT 3885 8523
HickmanLocal storm report, Apr 16, 5:37 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
637 PM EDT SUN APR 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 5 S LOVELAND 39.19N 84.28W
04/16/2017 M1.00 INCH HAMILTON OH TRAINED SPOTTER
&&
JGIBSON